Withdrawal symptoms peak between 48 and 72 hours and normally subside within a week; but, withdrawal syndrome can possibly affect an individual for weeks or months after the first Codeine withdrawal phase. Withdrawal from codeine is infrequently fatal, though this is mainly dependent upon the individual’s health. The harshness of Codeine withdrawal symptoms depends on the amounts and duration of time the individual has been ingest the drug. Withdrawal begins within six hours of the last dose and can be present for up to one week. The symptoms of Codeine withdrawal are very disagreeable, and can aggravate other conditions. This is why it is always greatest to undergo Codeine withdrawal under the care of trained professionals at a long-term inpatient drug treatment and rehab facility.
Codeine withdrawal symptoms comprise but are not restricted to:
Vomiting-Intense pain in the body
Muscle cramps with spasms-Body chills
Muscle spasms-Agitated and aggressive behavior
Increased heart rate-Hyperactivity
Dilated pupils-Runny nose and eye
Depression-Loss of appetite
To the side from the addictive character of the drug and the danger of Codeine withdrawal, Codeine is a unsafe drug when abused and can root a lot of severe and life-threatening side effects. Abuse of Codeine could escort to an overdose which could effect in intense drowsiness, confusion, cold and clammy skin, small pupils, weak pulse, fainting and shallow breathing. One potentially severe unfavorable reaction, as with other opioids, is respiratory depression. Respiratory depression as a consequence of Codeine overdose is possibly fatal.
Other general side effects of Codeine comprise euphoria, itching, nausea, vomiting, drowsiness, dry mouth, miosis, orthostatic hypotension, urinary retention, depression, constipation and coughing. A quantity of people may also have an allergic reaction to codeine, which can create swelling of the skin and rashes. If somebody takes Codeine for years or longer, they are at menace of erectile dysfunction and diminished libido. In addition, codeine is passed through breast milk in possibly lethal amounts, fatally depressing the respiration of a breastfed baby. Additional care should be taken when breastfeeding, the best thing to do is check with your doctor.